Lactic acidosis secondary to metformin in a patient presenting with acute renal failure due to diarrhea: Case report

Makaleler > Tam Makale · 2013

Yazarlar: Meltem SEZİŞ, Mustafa Yaprak, Mehmet Nuri Turan, Aygül ÇELTİK, Meltem Seziş Demirci, Erhan Tatar, Arzu Nazli Zeka, Hüsnü PULLUKÇU, Mehmet Özkahya

Turkish Nephrology, Dialysis and Transplantation Journal, SCI Expanded İndekslerine Giren Dergi, Uluslararası, 2013, cilt 22, ss 133-135

DOI: 10.5262/tndt.2013.1001.24

Özet

Metformin is a biguanide used in the treatment of type 2 diabetic patients with normal renal function. Lactic acidosis is the most serious side effect of metformin. Renal failure is the most common cause of reduced lactate excretion. It is aimed to present a case of metformin-induced lactic acidosis exacerbated by acute renal failure. A 68-year-old female patient used metformin was admitted to the infectious disease department due to diarrhea, nausea and vomiting. Type B lactic acidosis due to metformin was diagnosed after the detection of high anion gap metabolic acidosis and high lactate level on blood gas analysis. Hemodialysis was performed because of acute renal failure. The patient was discharged on the 11th day of the hospitalization with normal serum parameters. Metformin may cause lactic acidosis among patients with acute renal failure; early hemodialysis provides rapid clinical improvement.

Detay görüntüle